Thank you for your question. Yes, excessive administration of corticosteroid injections for can cause symptoms of Addison's disease. Addison's disease is a form of adrenal insufficiency, wherein the adrenal glands produce decreased amounts of cortisol and/or aldosterone. Corticosteroid injections for the treatment of chronic inflammation or pain can inhibit the adrenal gland's natural production of corticosteroids, resulting in secondary Adrenal insufficiency (Secondary Addison's disease). Once you stop taking corticosteroid injections, and this medication is cleared from your body, your adrenal glands will start producing its own corticosteroids once more. Please be guided accordingly.
Thank you for choosing AskTheDoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.